Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 6, 2012, 3:20 PM EDT for Palm Beach County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2012, 3:20 PM EDT (19:20 UTC)
- Expired
- Sep 6, 2012, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 102 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2065 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296 WWUS82 KMFL 061920 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 320 PM EDT THU SEP 6 2012 FLZ067-071-061945- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 320 PM EDT THU SEP 6 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN BROWARD COUNTY...SOUTHWESTERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH... * UNTIL 345 PM EDT * AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING EAST NORTHEAST AT 15 MPH. * THE STORM WILL AFFECT... HOLEY LAND WILDLIFE MANAGEMENT AREA... OKEELANTA... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2672 8054 2633 8038 2620 8078 2659 8086 TIME...MOT...LOC 1920Z 257DEG 16KT 2639 8074 $$ AK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 6, 2:33 PM EDT, 47 minutes earlier.
Area forecast discussion, Sep 6, 2:33 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 233 PM EDT THU SEP 6 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY...THE UPPER LOW THAT HAS BEEN PARKED ACROSS THE NRN BAHAMAS WILL FINALLY START TO MOVE NORTHEAST AND GRADUALLY FILL. THIS WILL ALLOW SLIGHTLY DRIER AIR TO MOVE INTO THE REGION AND THEREFORE A SLIGHT DECREASE IN THE CHANCES FOR RAIN. MOST OF THE PRECIPITATION ACTIVITY DURING THIS PERIOD WILL BE DUE TO A COMBINATION OF LOCAL FACTORS SUCH AS DIURNAL HEATING AND SEA BREEZES. AN UPPER LEVEL RIDGE OVER THE GULF OF MEX WILL ALSO TEND TO INHIBIT WIDESPREAD PRECIP BY WAY OF SUBSIDENCE. TEPERATUREWISE...NO SIGNIFICANT CHANGES ARE EXPECTED, HOWEVER...LOWER HUMIDITY VALUES WILL KEEP HEAT INDICES FROM REACHING THE TRIPLE DIGITS ACROSS MOST OF THE AREA. .LONG TERM...SUNDAY THROUGH THURSDAY...NHC CONTINUES TO MONITOR AN AREA OF LOW PRESSURE OVER THE NORTHERN GULF OF MEX FOR POSSIBLE TROPICAL DEVELOPMENT. THIS SYSTEM IS EXPECTED TO DRIFT SLOWLY FOR THE NEXT COUPLE OF DAY...HOWEVER, LONG RANGE MODELS INDICATE THAT A MID LATITUDE TROUGH SHOULD DIG SOUTHWARD PUSHING A WEAK FRONTAL BOUNDARY INTO THE NRN PORTIONS OF THE GOM AND PUSHING THIS DISTURBANCE NEWD ACROSS NRN PORTIONS OF THE PENINSULA SUNDAY THROUGH MONDAY. BOTH GFS AND ECMWF SHOW THE PARENT TROUGH MOVING RAPIDLY EASTWARD AND LEAVING THE FRONTAL BOUNDARY LYING E-W ACROSS N-CENTRAL PORTIONS OF THE PENINSULA UNTIL ANOTHER ENERGY IMPULSE PUSHES IT TO SOUTH FLORIDA TUESDAY THROUGH WEDNESDAY. THIS MAY RESULT IN INCREASING CHANCES FOR RAIN DURING THIS PERIOD. && .MARINE...A SMALL NORTHEASTERLY SWELL, GENERATED BY LESLIE, WL BEGIN TO REACH THE ATLANTIC WATERS OFF PALM BEACH COUNTY TONIGHT AND GRADUALLY SPREAD SOUTH THROUGH THE WEEKEND. THIS WILL LIKELY LEAD TO AN INCREASED RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES THROUGH THIS PERIOD. OTHERWISE...FAIRLY BENIGN MARINE CONDITIONS SHOULD PREVAIL ACROSS ALL LOCAL WATERS AT LEAST THROUGH SUNDAY. && .FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 89 75 90 / 20 30 20 30 FORT LAUDERDALE 76 89 78 90 / 20 20 20 30 MIAMI 76 90 76 90 / 20 20 20 20 NAPLES 74 88 75 90 / 20 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...47/RGH AVIATION/RADAR...10/CD
Hazardous weather outlook, Sep 6, 4:44 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 444 AM EDT THU SEP 6 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 062345- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 444 AM EDT THU SEP 6 2012 ...FLOOD WARNING EAST CENTRAL PALM BEACH COUNTY CONTINUES... ...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON ACROSS THE SOUTH FLORIDA PENINSULA. THE MAIN IMPACT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL, FREQUENT LIGHTNING STRIKES AND POSSIBLE HAIL. WATERSPOUTS: THE LOW LEVEL WIND PROFILE ACROSS THE GULF AND ATLANTIC WATERS WILL BE FAVORABLE FOR THE FORMATION OF WATERSPOUTS. WIND: WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS. FLOODING: ALTHOUGH AREAS HAVE IMPROVED OVER THE PAST FEW DAYS FLOODING CONTINUES ACROSS PORTIONS OF EAST CENTRAL PALM BEACH COUNTY WITH SOME ROADS STILL IMPASSABLE DUE TO STANDING WATERS. THE FLOOD WARNING REMAINS IN EFFECT FOR THESE AREAS. TEMPERATURES: THE HEAT INDEX COULD REACH NEAR ONE HUNDRED DEGREES ACROSS THE INTERIOR PORTIONS OF THE PENINSULA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED AFTERNOON THUNDERSTORMS AFFECTING THE PENINSULA CAN BE EXPECTED. THERE WILL ALSO BE AN INCREASE IN THE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA LATE FRIDAY AND INTO THE WEEKEND AS SWELLS FROM TROPICAL STORM LESLIE MAY AFFECT THE ATLANTIC COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 6, 12:53 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1253 PM EDT THU SEP 6 2012
FLZ067-068-072-168-172-061745-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
1253 PM EDT THU SEP 6 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...
* UNTIL 145 PM EDT
* AT 1250 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LAUDERDALE LAKES...AND MOVING NORTH AT 10
MPH.
* THE STORM WILL AFFECT...
NORTH LAUDERDALE...
SEA RANCH LAKES...
POMPANO BEACH...
NORTH POMPANO BEACH...
COCONUT CREEK...
PARKLAND...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2626 8007 2615 8010 2614 8009 2608 8012
2613 8031 2647 8023 2642 8006
TIME...MOT...LOC 1653Z 197DEG 11KT 2619 8019
10Special weather statement, Sep 6, 3:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 320 PM EDT THU SEP 6 2012 FLZ067-071-061945- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 320 PM EDT THU SEP 6 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN BROWARD COUNTY...SOUTHWESTERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH... * UNTIL 345 PM EDT * AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING EAST NORTHEAST AT 15 MPH. * THE STORM WILL AFFECT... HOLEY LAND WILDLIFE MANAGEMENT AREA... OKEELANTA... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2672 8054 2633 8038 2620 8078 2659 8086 TIME...MOT...LOC 1920Z 257DEG 16KT 2639 8074 AK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 12:53 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Sep 6, 2:46 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 119 min |
| Sep 6, 2:58 PM EDT | Special Marine Warning | MFL | 92 min | |
| Sep 6, 3:32 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 43 min |
| Sep 6, 3:40 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Sep 6, 4:01 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 25 min |
| Sep 6, 4:10 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Sep 6, 4:36 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 24 min |
| Sep 6, 4:52 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 38 min |
| Sep 6, 5:33 PM EDT | Special Marine Warning | MFL | 36 min | |
| Sep 6, 5:42 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Sep 6, 5:47 PM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 118 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.